Alert archive / Florida / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 53, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Apr 24, 2000, 6:58 AM CDT for Walton County, Florida. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 24, 2000, 6:58 AM CDT (11:58 UTC)
- Expired
- Apr 24, 2000, 8:00 AM CDT
- In force
- 62 min
- Issued by
- NWS Tallahassee, FL
- Area
- Whole counties
County Walton County, FL
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 12.0 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2427 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KTAE 241200 SVRTLH FLC131-241300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 658 AM CDT MON APR 24 2000 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WALTON COUNTY IN FLORIDA * UNTIL 800 AM CDT * AT 658 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 14 MILES WEST OF NEW HOME...OR ABOUT 3 MILES NORTHEAST OF NICEVILLE...MOVING NORTHEAST AT 50 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... FOX HILL...IONIA BY 705 AM CDT DE FUNIAK SPRINGS...EALUM BY 710 AM CDT CANEY CREEK...CLUSTER SPRINGS BY 715 AM CDT GLENDALE...PLEASANT HILL BY 720 AM CDT A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER... SEVERE THUNDERSTORMS CAN AND OCCASIONALLY PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. REMAIN CALM...BUT BE ALERT FOR RAPIDLY CHANGING CONDITIONS. GOULD NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 1:15 AM CDT, 5 hours 43 minutes earlier.
Area forecast discussion, Apr 24, 1:15 AM CDT, 5 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 215 AM EDT MON APR 24 2000 WILL WE GET RAIN OR WILL WE NOT GET RAIN TODAY. 1000 MB LOW IN AR THIS MORNING...MODELS APPEAR TO HAVE IT PEGGED PRETTY GOOD. HARD TO IDENTIFY WHERE THE WARM FRONT IS EXACTLY. HOWEVER...IT APPEARS TO BE ALONG THE EASTERN BOUNDARY OF 65 DEWPOINTS IN EASTERN LA AND SOUTHERN MS. ALOFT A FEW JETSTREAKS TO CONTEND WITH...ONE EAST OF THE TROUGH ACROSS THE MIDDLE ATLANTIC STATES...ANOTHER COMING ACROSS THE NORTHERN GULF OF MEXICO...AND ONE COMING DOWN ACROSS THE INTER MOUNTAIN REGION OF THE WEST. THEIR INTERACTION WILL PROBABLY BE A KEY TO OUR WEATHER THIS AFTERNOON. AT THE SURFACE...MODELS MAINTAIN GENERAL AGREEMENT MOVING THE LOW EASTWARD INTO NORTHERN GA BY THIS EVENING AT 00Z. AVN CENTERS THE LOW IN NORTHERN GA WHILE THE ETA AND NGM DEPICT THE LOW AS A WIDE AREA OF LOW PRESSURE ACROSS MUCH OF GA AND EASTERN AL. THE COLD FRONT SHOULD EXTEND FROM N GA IN TO SOUTH-CENTRAL AL AT THIS TIME...THE FRONT SHOULD BE THROUGH OUR SE AL COUNTIES BY 06Z...PASS THROUGH TLH BY EARLY MORNING TUESDAY...AND BE CLEAR OF OUR CWA BY 18Z TUESDAY AFTERNOON. LOW LEVEL JET WILL BE IN THE 40 TO 50 KT RANGE TODAY...ALSO LENDING CREEDANCE TO THE POSSIBILITY OF SOME SEVERE WEATHER WEATHER THIS AFTERNOON. WILL INCREASE THE POPS IN THE SECOND PERIOD OVER THE PREVIOUS ZONES TO 30 PERCENT ACROSS THE BOARD. WILL STAY PRETTY CLOSE TO GUIDANCE ON TEMPS. COASTAL WATERS: WINDS CONTINUE TO BE SOMEWHAT SLOW TO REACT TO THE PRESSURE GRADIENT. AT THE BUOY SOUTH OF PANAMA CITY...WINDS ARE ABOUT 15KTS AND SEAS ARE ABOUT 3 FT. WILL CONTINUE WITH THE FORECAST THAT WINDS WILL INCREASE INTO THE 20-25 KT RANGE TODAY AND TONIGHT IN ADVANCE OF THE COLD FRONT...AND ALSO WITH THE SMALL CRAFT ADVISORY. EXTENDED: WONDER WHERE THE MRF WILL TAKE US THIS MORNING. EACH NIGHT IT TAKES US ON A ROLLER COASTER RIDE. OUR WEATHER MAKER TROUGH TODAY WILL BE SOMEWHAT SLOW TO MOVE OFF THE EAST COAST THIS WEEK. THE MRF BUILDS A RIDGE IN THE MID SECTION OF THE U.S. WITH A WEAK SHORT/WAVE COMING DOWN THE BACKSIDE OF THE TROUGH WHILE THE UKMET BRINGS A HARDY SHORT WAVE INTO THE OHIO VALLEY BY FRIDAY. FIRE WEATHER: NOTHING TODAY. FIRE WEATHER WATCH FOR INLAND COUNTIES ON TUESDAY. PRELIMIMINARY NUMBERS: TLH 083/058 078/048 4300 PFN 076/065 074/055 4300 DHN 080/060 075/050 6300 ABY 080/059 075/050 6300 VLD 083/060 078/049 5300 .TLH... AL...NONE. GA...NONE. FL...SCA SUWANNEE RIVER-DESTIN OUT TO 60NM. WATSON
In the hours before
Special weather statement, Apr 24, 5:00 AM CDT, 1 hour 58 minutes before
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750- 755-770-775-241200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 600 AM EDT MON APR 24 2000 LOW PRESSURE WILL MOVE EASTWARD ACROSS THE SOUTHEAST U.S. TODAY. INCREASING MOISTURE...WARM TEMPERATURES AND AN UNSTABLE ATMOSPHERE WILL SET THE STAGE FOR SHOWERS AND THUNDERSTORMS. SOME OF THESE STORMS COULD BECOME SEVERE. THE STORM PREDICTION CENTER HAS PLACED SOUTHEAST ALABAMA...SOUTHWEST AND SOUTHCENTRAL GEORGIA...AND THE PANHANDLE AND BIG BEND OF FLORIDA IN A SLIGHT RISK CATEGORY FOR SEVERE WEATHER TODAY. STRONG TO SEVERE THUNDERSTORMS ARE ALREADY DEVELOPING IN SOUTHWEST ALABAMA. PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WINDS AND A SLIGHT POSSIBILITY OF LARGE HAIL. THEREFORE STORM SPOTTERS SHOULD BE PREPARED FOR ACTIVATION. SURFACE WINDS WILL BE SOUTHERLY TODAY GUSTING AT TIMES TO 20 TO 25 MPH. THE COOL FRONT ASSOCIATED WITH THIS SYSTEM WILL MOVE THROUGH THE AREA EARLY ON TUESDAY PASSING DOTHAN...ALBANY AND PANAMA CITY BEFORE SUNRISE...TALLAHASSEE BY MID MORNING...AND VALDOSTA BY MIDDAY. CLEARING SKIES...SLIGHTLY COOLER TEMPERATURES...AND LOWER RELATIVE HUMIDITIES WILL RETURN ON TUESDAY BEHIND THE FRONT. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS. WATSON
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 7:53 AM CDT | Severe Thunderstorm Warning | TAE | Bay, Washington | 67 min |
| Apr 24, 1:01 PM CDT | Severe Thunderstorm Warning | TAE | Holmes, Jackson | 59 min |
| Apr 24, 4:10 PM CDT | Severe Thunderstorm Warning | TAE | Madison | 50 min |
| Apr 24, 4:18 PM CDT | Severe Thunderstorm Warning | TAE | Jackson | 27 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.